Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2008, 12:20 PM EDT for Miami-Dade County, Florida. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 12:20 PM EDT (16:20 UTC)
- Expired
- Jun 18, 2008, 12:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 16 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 12:28 PM EDT | TSTM WND GST 45 | Sweetwater, FL | A WIND GUST OF 45 MPH WAS OBSERVED AT THE NATIONAL WEATHER SERVICE FORECAST OFFICE. |
| Jun 18, 12:28 PM EDT | HAIL 0.25 | Sweetwater, FL | PEA SIZED HAIL WAS OBSERVED AT THE NATIONAL WEATHER SERVICE FORECAST OFFICE |
| Jun 18, 12:28 PM EDT | HAIL 0.75 | Kendale Lakes, FL | DIME SIZED HAIL WAS OBSERVED AT 122ND AVENUE AND CORAL WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2247 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 181620
SVRMFL
FLC086-181645-
/O.NEW.KMFL.SV.W.0061.080618T1620Z-080618T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1220 PM EDT WED JUN 18 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 1245 PM EDT
* AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR KENDALE LAKES...AND MOVING EAST AT 7 MPH.
* THE STORM WILL AFFECT...
KENDALE LAKES...
WEST KENDALL...
WESTCHESTER...
FLORIDA INTERNATIONAL UNIVERSITY...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS
INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS
COVERING ROADWAYS.
LAT...LON 2572 8024 2570 8024 2569 8025 2565 8027
2561 8049 2578 8054 2588 8026 2574 8022
TIME...MOT...LOC 1620Z 266DEG 6KT 2572 8043
$$
RLP2 follow-up statements
000
WWUS52 KMFL 181631
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1229 PM EDT WED JUN 18 2008
FLC086-181645-
/O.CON.KMFL.SV.W.0061.000000T0000Z-080618T1645Z/
MIAMI-DADE FL-
1229 PM EDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...
AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM
WAS LOCATED NEAR THE DADE COUNTY FAIRGROUNDS...MOVING EAST AT 7 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTCHESTER...
FLORIDA INTERNATIONAL UNIVERSITY...
AND SURROUNDING COMMUNITIES.
TRAINED SPOTTERS REPORTED DIME SIZED HAIL AT 122ND AVENUE AND CORAL
WAY AT 1225 PM EDT. A WIND GUST TO 45 MPH WAS MEASURED AT THE
NATIONAL WEATHER SERVICE WEATHER FORECAST OFFICE AT FLORIDA
INTERNATIONAL UNIVERSITY AT 1228 PM EDT.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
LAT...LON 2572 8024 2570 8024 2569 8025 2565 8027
2561 8049 2578 8054 2588 8026 2574 8022
TIME...MOT...LOC 1629Z 266DEG 6KT 2572 8041
$$
RLP000
WWUS52 KMFL 181642
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1241 PM EDT WED JUN 18 2008
FLC086-181645-
/O.CON.KMFL.SV.W.0061.000000T0000Z-080618T1645Z/
MIAMI-DADE FL-
1241 PM EDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...
AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL
AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED FROM SWEETWATER TO
PINECREST...MOVING EAST AT 7 MPH.
AN URBAN FLOOD ADVISORY IS ALSO IN EFFECT FOR THIS STORM AS IT
PRODUCES VERY HEAVY RAINFALL POTENTIALLY CAUSING URBAN FLOODING OF
POORLY DRAINED ROADWAYS AND UNDERPASSES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2572 8024 2570 8024 2569 8025 2565 8027
2561 8049 2578 8054 2588 8026 2574 8022
TIME...MOT...LOC 1641Z 266DEG 6KT 2572 8039
$$
RLPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:49 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 18, 9:49 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 949 AM EDT WED JUN 18 2008 ...SOME STORMS COULD BE STRONG AROUND LAKE OKEECHOBEE AND THE EAST COAST AREAS THIS AFTERNOON INTO THIS EVENING... .UPDATE 2... THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WAS STILL LOCATED OVER THE EASTERN PORTION OF THE UNITED STATES...AS A WEAK COLD FRONT WAS LOCATED OVER NORTH FLORIDA. THE MID TO UPPER LEVEL TROUGH WILL REMAIN NEARLY STATIONARY THIS AFTERNOON...AS THE WEAK FRONT WILL CONTINUE TO SLOWLY SHIFT SOUTH INTO NORTH CENTRAL FLORIDA. THIS WILL KEEP THE STEERING FLOW OVER THE CWA IN A SOUTHWEST DIRECTION THIS AFTERNOON ALLOWING FOR THE WEST COAST SEA BREEZE TO PUSH ACROSS THE CWA...AND KEEP THE PWAT VALUES AROUND 2 INCHES OVER SOUTH FLORIDA. SO WILL CONTINUE WITH THE NUMEROUS POPS OVER THE EAST COAST AREAS TAPERING DOWN TO SCATTERED POPS ALONG THE WEST COAST AREAS FOR THIS AFTERNOON. AT THE SAME TIME...THERE IS ALSO A MID TO UPPER LEVEL SHORT WAVE SHOWING UP IN THE WATER VAPOR SATELLITE IMAGES THIS MORNING OVER THE SOUTHEAST GULF OF MEXICO. THIS SHORT WAVE WILL MOVE NORTHEAST AND THROUGH SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING BRINGING IN COOLER AIR ALOFT TO THE AREA. THIS WILL ALLOW FOR SOME OF THE STORMS TO BECOME STRONG OVER THE LAKE OKEECHOBEE AND EAST COAST AREAS THIS AFTERNOON INTO THIS EVENING. THE PRIMARY IMPACTS FROM THE STRONG STORMS WILL BE SMALL HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. SO WILL ADD THIS INTO THE LAKE OKEECHOBEE AND EAST COAST ZONES IN THE MORNING UPDATE. THE WINDS OVER THE CWA WATERS WILL ALSO REMAIN IN A SOUTHWEST DIRECTION AT 15 KNOTS OR LESS THIS AFTERNOON. THIS WILL ALSO KEEP THE SEAS BELOW 6 FEET. SO THE ONLY CHANGE TO THE MARINE PACKAGE IS TO ADD THE MENTION OF SOME STRONG STORMS FOR THE ATLANTIC...BISCAYNE BAY...AND LAKE OKEECHOBEE WATERS FOR THIS AFTERNOON INTO THIS EVENING. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES ARE PLAN. && .UPDATE...54/BNB .PREV UPDATE... /ISSUED 732 AM EDT WED JUN 18 2008/ AVIATION...TAFS ISSUED AT 12Z GO WITH RADAR TRENDS WITH VCTS AT KAPF AND TEMPORARY EARLY MORNING LULL IN CONVECTION AT METRO ATLANTIC COAST AIRPORTS. EXPECT ANOTHER ROUND OF WIDESPREAD CONVECTION BEGINNING MID TO LATE MORNING AS THE LAND HEATS UP WITH PLENTY OF MOISTURE AVAILABLE AND GOOD INSTABILITY. PREVAILING SOUTHWEST WIND FLOW WILL SUPPRESS ATLANTIC COAST SEA BREEZE SOME THIS AFTERNOON BUT WINDS EXPECTED TO BACK AROUND TO THE SOUTH AS THE SEA BREEZE MODIFIES THE FLOW NEAR THE COAST. && .AVIATION...50 PREV DISCUSSION... /ISSUED 339 AM EDT WED JUN 18 2008/ AVIATION... SOUTHWEST FLOW REGIME HAS BECOME MORE PRONOUNCED OVER THE LAST 24 HOURS...WITH ENHANCED MASS CONVERGENCE ALONG THE SOUTHWEST COAST RESULTING IN NOCTURNAL SHOWER ACTIVITY AFFECTING MUCH OF MAINLAND SOUTH FLORIDA. INITIAL TAFS INCLUDED VCTS/CB FOR ONLY MIAMI-DADE COUNTY TERMINALS...BUT AMENDMENTS MAY BE FORTHCOMING TO INCLUDE VCSH AT REMAINDER OF SITES. GIVEN STRENGTH/DEPTH OF PREVAILING SW FLOW...FORECAST OF INLAND MOVING SEA BREEZE AND PERIOD OF SSE FLOW THIS AFTERNOON ALONG THE EAST COAST MAY BE AMBITIOUS. IT NOW APPEARS MORE LIKELY THAT SHRA MOVING IN FROM THE SW WILL GRADUALLY INTENSIFY INTO TSRA BY LATE MORNING...WITH THIS ACTIVITY AFFECTING THE ATLANTIC COAST TERMINALS FOR MUCH OF THE DAY. OUTSIDE OF ANY SHRA/TSRA AFFECTING A TERMINAL...EXPECT PREVAILING VFR CONDITIONS WITH CIGS 5 KFT OR HIGHER. SURFACE WINDS WILL REMAIN FROM THE SW...WITH SPEEDS RANGING FROM 5-10 KNOTS. 70/DD PREV DISCUSSION... /ISSUED 237 AM EDT WED JUN 18 2008/ .POSSIBLE STRONG THUNDERSTORMS NORTH PORTIONS OF AREA... .LOCALLY HEAVY RAINFALL AGAIN THIS AFTERNOON EAST COAST AREAS... DISCUSSION...OVERALL THE SYNOPTIC PATTERN FAIRLY STEADY THROUGH THE PERIOD. DEEP UPPER LOW OVER NEW ENGLAND/E CANADA WITH LONG WAVE TROUGH EXTENDING SW ALONG THE E COAST AND EXTENDING INTO THE E GULF OF MEX. WINDS ALOFT OVER S FLA SW THROUGH MON AS RIDGE REMAINS STATIONED TO THE SE...BUT THE HIGH MOVES NORTHWARD TUE WITH A SE STEERING FLOW DEVELOPING. THUS...TODAY THROUGH MON POPS WILL BE LOWER ALONG THE W COAST AND GRADUALLY INCREASING TOWARD THE E COAST THRU MON...THEN A GRADUAL SHIFT TOWARD THE W OCCURS TUE. SUBTLE CHANGES OCCUR IN THE ATMOSPHERE ALMOST DAILY FLUCTUATING THE FORECAST TO SOME EXTENT. FOR THE SHORT TERM...TODAY THROUGH THU NIGHT...THE AXIS OF THE 500 MB TROUGH SWINGS ACROSS THE E U.S. COAST TODAY AND POSSIBLY N AND CENTRAL FLA AS WELL WITH THE TAIL END OF THE TROUGH LINGERING OVER THE GULF W OF S FLA. SOME SLIGHTLY DRIER AIR INTRUDES AND 500 MB TEMPS COOL A BIT AS WELL. THOUGH THIS MAINLY OCCURS N OF THE S FLA AREA...THE POSSIBILITY OF SOME STRONG THUNDERSTORMS NEEDS TO BE CONSIDERED ESPECIALLY TOWARD THE LAKE OKEE REGION. GUSTY WINDS AND SOME HAIL ALONG WITH LOCALLY HEAVY RAIN POSSIBLE TODAY. FURTHER S ..THE ATMOSPHERE REMAINS MORE MOIST WITH THE THREAT OF LOCALLY HEAVY RAIN THE MAIN THREAT TO GO ALONG WITH THE LIGHTNING. AT THIS TIME THU MAINTAINS THE PATTERN BUT SPECIFIC NUANCES WILL BE ADDRESSED ON A DAILY BASIS. MAX TEMPS E COAST A SMIDGEN ABOVE NORMS WITH A PREVAILING SW FLOW AND THE E COAST SEA BREEZE RELEGATED TO OR VERY CLOSE TO THE COAST. EXTENDED PERIOD...FRI THROUGH TUE...SCATTERED SHOWERS AND THUNDER -STORMS EACH DAY THROUGH MON WITH TREND HIGHER E COAST THAN W. THIS PATTERN APPEARS TO SHIFT TUE WITH HIGHER POPS LEANING TOWARD THE W. MARINE...PERSISTENT SW FLOW GENERALLY LESS THAN 15 KNOTS WITH SEAS 4 FT OR LESS. FIRE WEATHER... LIGHTNING STRIKES FROM THE THUNDERSTORMS THAT COULD PRODUCE WILDFIRES MAIN CONCERN AS RH VALUES WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 92 74 90 74 / 70 50 60 30 FORT LAUDERDALE 90 76 90 76 / 70 50 60 30 MIAMI 92 76 90 76 / 70 50 60 30 NAPLES 87 76 87 74 / 40 30 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 18, 9:42 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 942 AM EDT WED JUN 18 2008 FLZ063-066>075-168-172>174-182245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 942 AM EDT WED JUN 18 2008 ...NUMEROUS THUNDERSTORMS TODAY WITH STRONG STORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS ALL OF MAINLAND SOUTH FLORIDA. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO BE THIS AFTERNOON IN THE LAKE OKEECHOBEE REGION EXTENDING EAST INTO METRO PALM BEACH COUNTY. DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD BUT STRONG WIND GUSTS TO 50 MPH AND POSSIBLY EVEN SMALL HAIL CAN BE EXPECTED AS WELL. WATERSPOUTS: THUNDERSTORMS MAY PRODUCE BRIEF WATERSPOUTS OVER THE COASTAL WATERS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS AS HIGH AS 50 MPH. HAIL: THE STRONGEST THUNDERSTORMS COULD PRODUCE HAIL THE SIZE OF NICKELS FOR A BRIEF TIME MAINLY IN THE LAKE OKEECHOBEE REGION EXTENDING EAST INTO METRO PALM BEACH COUNTY. FLOODING: THE STRONGEST THUNDERSTORMS COULD PRODUCE RAINFALL AMOUNTS IN EXCESS OF 3 INCHES IN A COUPLE OF HOURS TODAY ANYWHERE IN MAINLAND SOUTH FLORIDA. HOWEVER, THE HEAVIEST RAIN ON TUESDAY OCCURRED IN SOUTH METRO MIAMI- DADE COUNTY. METRO MIAMI-DADE COUNTY WILL THEREFORE BE THE MOST LIKELY AREA TO EXPERIENCE LOCALIZED FLOODING TODAY FROM THUNDERSTORMS PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MIXTURE OF SMOKE AND LIGHT FOG TO THE IMMEDIATE WEST OF SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE OKEECHOBEE MAY RESULT IN VISIBILITY REDUCTIONS TO ONE MILE EARLY THURSDAY MORNING. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS ALL OF MAINLAND SOUTH FLORIDA THROUGH THE MIDDLE OF NEXT WEEK. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 18, 10:42 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1042 AM EDT WED JUN 18 2008
FLZ073-074-173-181515-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
1042 AM EDT WED JUN 18 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTH MIAMI-DADE COUNTY...
AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A CLUSTER OF THUNDERSTORMS WAS RAPIDLY DEVELOPING NEAR WEST
KENDALL EXTENDING EAST TOWARD PERRINE AND PINECREST. THESE STORMS
WERE MOVING NORTHEAST AROUND 15 MILES AN HOUR.
THIS STORM WILL AFFECT...
WEST KENDALL...
TAMIAMI AIRPORT...
SOUTH MIAMI...
KENDALL...
METRO ZOO...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2548 8020 2552 8020 2554 8030 2550 8033
2548 8033 2547 8054 2566 8059 2593 8046
2585 8018 2574 8018 2572 8024 2563 8027
2560 8031 2554 8030 2552 8018 2548 8018
TIME...MOT...LOC 1442Z 180DEG 0KT 2569 8039
RLPSpecial weather statement, Jun 18, 11:05 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1105 AM EDT WED JUN 18 2008
FLZ073-074-173-181530-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
1105 AM EDT WED JUN 18 2008
...STRONG THUNDERSTORMS MOVING INTO DOWNTOWN MIAMI...
AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A BAND OF STRONG THUNDERSTORMS FROM WEST KENDALL TO CORAL
GABLES WILL BE MOVING INTO DOWNTOWN MIAMI, MIAMI INTERNATIONAL
AIRPORT, ACROSS BISCAYNE BAY AND INTO MIAMI BEACH AND KEY BISCAYNE.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2575 8014 2567 8015 2567 8016 2569 8019
2572 8019 2573 8016 2573 8023 2563 8027
2560 8031 2554 8030 2553 8017 2548 8018
2548 8020 2552 8020 2554 8030 2548 8033
2548 8064 2594 8067 2595 8011 2582 8011
TIME...MOT...LOC 1505Z 180DEG 0KT 2569 8039
RLPSpecial weather statement, Jun 18, 11:25 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1125 AM EDT WED JUN 18 2008
FLZ073-074-173-181600-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
1125 AM EDT WED JUN 18 2008
...STRONG THUNDERSTORMS MOVING ACROSS METRO MIAMI-DADE...
AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG THE TAMIAMI TRAIL FROM WEST OF
KROME AVENUE EAST TO MIAMI INTERNATIONAL AIRPORT AND DOWNTOWN MIAMI
TO MIAMI BEACH AND THE ATLANTIC COASTAL WATERS.
THESE STORMS WILL AFFECT...
MUCH OF METRO MIAMI-DADE COUNTY ALONG AND NORTH OF TAMIAMI TRAIL
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2567 8015 2567 8016 2569 8019 2572 8019
2573 8016 2574 8017 2573 8022 2567 8026
2569 8049 2592 8056 2597 8017 2589 8014
2585 8017 2576 8018 2576 8017 2578 8014
2587 8014 2579 8012
TIME...MOT...LOC 1525Z 251DEG 14KT 2580 8043
RLPSpecial weather statement, Jun 18, 11:58 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1158 AM EDT WED JUN 18 2008
FLZ063-066-067-181630-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
1158 AM EDT WED JUN 18 2008
...STRONG THUNDERSTORMS MOVING ACROSS THE LAKE OKEECHOBEE REGION...
AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF ORTONA...MOVING NORTHEAST AT 14
MPH. THIS STORM WILL BE MOVING ALONG STATE ROAD 80 BETWEEN LABELLE
AND CLEWISTON THROUGH 1 PM EDT.
THIS STORM WILL AFFECT...
LAKE HICPOCHEE...
MOORE HAVEN...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2699 8106 2698 8108 2695 8106 2692 8107
2693 8110 2689 8111 2688 8109 2685 8109
2682 8104 2682 8095 2678 8094 2675 8088
2671 8085 2657 8131 2680 8140 2705 8111
TIME...MOT...LOC 1558Z 247DEG 12KT 2675 8127
RLPSpecial weather statement, Jun 18, 12:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1211 PM EDT WED JUN 18 2008
FLZ073-074-173-181645-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
1211 PM EDT WED JUN 18 2008
...CLUSTER OF STRONG THUNDERSTORMS MOVING INTO WESTERN MIAMI-DADE...
AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG AND JUST WEST OF KROME AVENUE
MOVING NORTHEAST INTO METRO MIAMI-DADE. THE HEAVIEST THUNDERSTORM
NEAR KENDALE LAKES WILL BE MOVING ACROSS THE TURNPIKE TOWARD FLORIDA
INTERNATIONAL UNIVERSITY AND SWEETWATER AND THE WEST END OF THE
DOLPHIN EXPRESSWAY THROUGH 1230 PM EDT.
THIS STORM WILL AFFECT...
KENDALE LAKES...
WEST KENDALL...
TAMIAMI FAIRGROUNDS...
SWEETWATER...
WESTCHESTER...
SOUTH MIAMI...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2570 8018 2572 8019 2573 8017 2574 8017
2574 8019 2573 8022 2572 8024 2570 8024
2568 8026 2561 8049 2594 8054 2595 8024
2570 8016
TIME...MOT...LOC 1611Z 249DEG 13KT 2573 8043
RLPThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 11:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 18, 12:11 AM EDT | Special Marine Warning | MFL | 34 min | |
| Jun 18, 12:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 18, 1:46 AM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 18, 2:12 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 18, 4:32 AM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 18, 4:36 AM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Jun 18, 11:12 AM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 18, 11:25 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 18, 11:58 AM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Jun 18, 12:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 18, 12:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Jun 18, 12:37 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Jun 18, 12:41 PM EDT | Special Weather Statement | MFL | Glades | 64 min |
| Jun 18, 12:50 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jun 18, 12:55 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Jun 18, 1:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 18, 1:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jun 18, 1:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Jun 18, 1:30 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Jun 18, 1:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Jun 18, 1:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jun 18, 2:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jun 18, 2:05 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| Jun 18, 2:22 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Jun 18, 2:27 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 30 min |
| Jun 18, 2:32 PM EDT | Tornado Warning | MFL | Palm Beach | 28 min |
| Jun 18, 2:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 18, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Jun 18, 3:22 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 18, 3:43 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 18, 3:53 PM EDT | Special Weather Statement | MFL | Monroe | 67 min |
| Jun 18, 4:08 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 18, 4:45 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 18, 5:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 18, 5:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 18, 5:45 PM EDT | Special Weather Statement | MFL | Miami-Dade | 60 min |
| Jun 18, 5:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Jun 18, 6:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 18, 7:08 PM EDT | Special Marine Warning | MFL | 68 min | |
| Jun 18, 7:19 PM EDT | Special Marine Warning | MFL | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.